Virginia, 2019Dense Fog in Virginia, August 1, 2019
August 1, 2019 · NWS LWX · 10 events in 10 counties and zones
Saturated soils from the previous evening's rain, light winds, and clearing skies led to the formation of fog, some of which became dense with visibilities reduced to a quarter of a mile or less.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Saturated soils from the previous evening's rain, light winds, and clearing skies led to the formation of fog, some of which became dense with visibilities reduced to a quarter of a mile or less.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 31, 7:48 PM EST, 6 hours 12 minutes earlier.
Area forecast discussion, Jul 31, 7:48 PM EST, 6 hours 12 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Baltimore MD/Washington DC
848 PM EDT Wed Jul 31 2019
.SYNOPSIS...
A cold front and upper level trough will move into the area
today. The front and trough will then stall in our vicinity for
the remainder of the week and into the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Shower and thunderstorm activity is decreasing. The synoptic
cold front and upper trough are still to the west, with
scattered shower and thunderstorm development noted over West
Virginia and Pennsylvania. Some isolated activity may drop into
our area through around midnight before diminishing further
overnight. Some patchy dense fog is possible especially over
central Virginia and western Maryland where heavier rainfall was
observed Wednesday afternoon and evening.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
The frontal boundary will settle southward and into the region
on Thursday. Upper level forcing will be weaker but not non-
existent as some energy moves through West Virginia and into
southwestern Virginia. Thus, once again expecting scattered
showers/thunderstorms, although the greatest coverage likely
across central/western Virginia and eastern WV. With very little
flow, locally heavy rain/isolated flooding and some pulse
severe remain possible. Highs in the mid to upper 80s. Lows
Thursday night in the 60s to low 70s.
The pattern more or less remains the same on Friday with
upper troughing overhead and some energy moving through. Thus,
will continue with chances for showers/thunderstorms. Friday's
coverage may be a bit higher than Thursday given slightly more
forcing aloft. Heavy rain and pulse severe possible again. Highs
in the mid 80s. Lows Friday night in the upper 60s to low 70s.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
The larger synoptic pattern continues to show a ridge of high
pressure over the central United States with and upper-level trough
over the Mid-Atlantic region persisting through early next week.
This pattern is favorable for showers and thunderstorms but with no
major frontal passages anticipated, the main threat period will be
this weekend through early next week with convective based storms.
There remains a lot of of uncertainty on when and where
thunderstorms will form and move through our region. The ingredients
for thunderstorms will be in place with a warm and moist air mass
over our CWA along with a nearby stall front and multiple shortwaves
moving through our region. Scattered showers and thunderstorm will
be possible this weekend through early next week. Temperatures
during this period will be near normal in the high 80s with lows in
the 60s to low 70s.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Predominantly VFR through Friday night. However, thunderstorms
will be the main concern during the afternoon and evening
hours each day. Gusty winds and brief flight restrictions
should be expected with any storms. Locations which receive
rain could also see patchy fog develop the following night.
Showers and thunderstorms will be possible this weekend due to a
stalled boundary to our south. This could lead to periods of
Sub-VFR conditions.
&&
.MARINE...
Shower and thunderstorm activity will continue to diminish
through the evening.
Relatively light and variable winds expected outside of thunderstorms
for the next few days, though thunderstorms may produce strong
and dangerous wind gusts at times, particularly in the afternoon
and evening hours. Special Marine Warnings may be necessary
each of the next three afternoons.
Showers and thunderstorms will continue to be possible this weekend
over the waters. Some these storms have the potential to warrant a
localized special marine warning.
&&
.TIDES/COASTAL FLOODING...
Southerly flow will continue this morning before a front moves
into the region and winds become more variable. The consistent
southerly flow may cause water levels to touch minor flood
stage, but uncertain at this time. Will continue to monitor.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...None.
&&
SYNOPSIS...MM
NEAR TERM...MM/DHOF
SHORT TERM...
LONG TERM...JMG
AVIATION...MM/DHOF/JMG
MARINE...MM/DHOF/JMG
TIDES/COASTAL FLOODING...MM
Hazardous weather outlook, Jul 31, 7:14 PM EST, 6 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
814 PM EDT Wed Jul 31 2019
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-020015-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
814 PM EDT Wed Jul 31 2019
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Thunderstorms may produce heavy rainfall which may result in
isolated instances of flooding Thursday and Friday. The highest
risk is south of the US 50 corridor.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-020015-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
814 PM EDT Wed Jul 31 2019
This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Thunderstorms may produce heavy rainfall which may result in
isolated instances of flooding Thursday and Friday. The highest
risk is south of the US 50 corridor.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DHOF
In the hours before
Local storm report, Jul 31, 8:31 PM EST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
931 PM EDT WED JUL 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG 1 NE HARRISONBURG 38.45N 78.86W
07/31/2019 ROCKINGHAM VA 911 CALL CENTER
POWER LINE DOWN ACROSS THE ROADWAY AT THE INTERSECTION
OF ELIZABETH ST. AND MYRTLE ST. IN HARRISONBURG
0310 PM TSTM WND DMG 2 NNE CHRISTIAN 38.22N 79.21W
07/31/2019 AUGUSTA VA BROADCAST MEDIA
QUARTER SIZE HAIL AND SEVERAL TREES DOWN IN THE 300
BLOCK OF DRY BRANCH ROAD.
0310 PM HAIL 2 NNE CHRISTIAN 38.22N 79.21W
07/31/2019 E1.00 INCH AUGUSTA VA BROADCAST MEDIA
QUARTER SIZE HAIL AND SEVERAL TREES DOWN IN THE 300
BLOCK OF DRY BRANCH ROAD.
0320 PM HAIL 3 S WAGONER 39.49N 78.67W
07/31/2019 E1.00 INCH HAMPSHIRE WV TRAINED SPOTTER
0321 PM DEBRIS FLOW 1 NW SEYMOURVILLE 39.07N 79.12W
07/31/2019 GRANT WV 911 CALL CENTER
LIMBS, ROCKS AND WATER OVER LUNICE CREEK HWY. NEAR
GRANT COUNTY MULCH INC.
0325 PM TSTM WND DMG 1 SE MASSANUTTEN 38.40N 78.72W
07/31/2019 ROCKINGHAM VA BROADCAST MEDIA
A FEW TREES DOWN ON LANIER LANE IN MASSANUTTEN, ONE
ONTO A RESIDENCE.
0345 PM TSTM WND DMG 3 SSW AYLOR 38.39N 78.31W
07/31/2019 MADISON VA 911 CALL CENTER
TREE DOWN IN THE 7100 BLOCK OF RUTH ROAD.
0403 PM FLOOD 1 WSW PETERSBURG 38.99N 79.15W
07/31/2019 GRANT WV 911 CALL CENTER
JOHNSON RUN RD. FLOODED NEAR THE INTERSECTION WITH
WOLVERTON MOUNTAIN RD.
0410 PM HAIL 1 W FREE UNION 38.16N 78.59W
07/31/2019 M0.88 INCH ALBEMARLE VA TRAINED SPOTTER
NICKEL SIZED HAIL
0415 PM TSTM WND DMG 2 N NORTH GARDEN 37.97N 78.63W
07/31/2019 ALBEMARLE VA 911 CALL CENTER
TREES DOWN ALONG US-29 SOUTHWEST OF THE CITY OF
CHARLOTTESVILLE.
0415 PM TSTM WND DMG 2 N RUCKERSVILLE 38.27N 78.37W
07/31/2019 GREENE VA 911 CALL CENTER
TREE DOWN IN THE 1800 BLOCK OF DAIRY ROAD.
0425 PM TSTM WND DMG CHARLOTTESVILLE 38.04N 78.49W
07/31/2019 CITY OF CHARLOTTES VA 911 CALL CENTER
MULTIPLE REPORTS OF TREES DOWN IN THE CITY OF
CHARLOTTESVILLE.
0427 PM TSTM WND DMG 2 WNW OLD SOMERSET 38.23N 78.25W
07/31/2019 ORANGE VA 911 CALL CENTER
TREE DOWN ON VA-609 SCUFFLETOWN ROAD NEAR SPRING BROOK
ROAD.
0430 PM TSTM WND DMG STONY POINT 38.11N 78.37W
07/31/2019 ALBEMARLE VA 911 CALL CENTER
SEVERAL TREES DOWN ON VA-20 IN NORTHEASTERN ALBEMARLE
COUNTY.
0433 PM TSTM WND DMG 3 WNW GORDONSVILLE 38.15N 78.24W
07/31/2019 ORANGE VA 911 CALL CENTER
TREE DOWN ON US-33 SPOTSWOOD TRAIL NEAR VA-645 MAGNOLIA
ROAD.
0436 PM TSTM WND DMG SOMERSET 38.25N 78.27W
07/31/2019 ORANGE VA CO-OP OBSERVER
LARGE MAPLE TREE SNAPPED OVER DRIVEWAY.
0444 PM TSTM WND DMG 1 SW NASONS 38.25N 78.04W
07/31/2019 ORANGE VA 911 CALL CENTER
TREE DOWN IN THE 11300 BLOCK OF VA-625 PORTER ROAD.
CORRECTED EVENT TIME.
0450 PM HAIL ORANGE 38.25N 78.11W
07/31/2019 E0.88 INCH ORANGE VA 911 CALL CENTER
UP TO NICKEL SIZE HAIL IN ORANGE.
0457 PM TSTM WND DMG 4 W LAHORE 38.19N 78.05W
07/31/2019 ORANGE VA 911 CALL CENTER
TREE DOWN IN THE 19000 BLOCK OF VA-612 MONROVIA ROAD.
0510 PM TSTM WND DMG PRINCE FREDERICK 38.55N 76.59W
07/31/2019 CALVERT MD 911 CALL CENTER
MULTIPLE REPORTS OF TREES DOWN IN PRINCE FREDERICK.
0510 PM TSTM WND DMG 1 S BELMONT 38.14N 77.86W
07/31/2019 SPOTSYLVANIA VA 911 CALL CENTER
TREE AND WIRES DOWN NEAR THE INTERSECTION OF BELMONT
ROAD AND SUNSET HARBOR BOULEVARD. CORRECTED EVENT TIME.
0529 PM TSTM WND DMG 3 NE HUNTINGTOWN 38.64N 76.57W
07/31/2019 CALVERT MD 911 CALL CENTER
TREE DOWN IN THE 5000 BLOCK OF HARDESTY ROAD. CORRECTED
EVENT TIME.
0529 PM DEBRIS FLOW 2 ESE CABINS 38.99N 79.17W
07/31/2019 GRANT WV 911 CALL CENTER
DEBRIS AND WATER OVER JOHNSON RUN RD. NEAR THE
INTERSECTION WITH KELLERS RIDGE RD.
0542 PM TSTM WND DMG 3 NNW ALSOP 38.24N 77.67W
07/31/2019 SPOTSYLVANIA VA 911 CALL CENTER
TREE DOWN IN THE 10600 BLOCK OF VA-612 CATHARPIN ROAD.
CORRECTED EVENT TIME.
0545 PM TSTM WND DMG 2 S CHESAPEAKE BEACH 38.67N 76.53W
07/31/2019 CALVERT MD 911 CALL CENTER
TREE DOWN ON A HOUSE IN THE 4100 BLOCK OF SUMMER CITY
BOULEVARD.
0601 PM MARINE TSTM WIND 8 E SMITH ISLAND 37.97N 75.88W
07/31/2019 M51 MPH ANZ543 MD BUOY
0612 PM MARINE TSTM WIND 2 WSW PINEY POINT 38.13N 76.53W
07/31/2019 M45 MPH ANZ537 MD BUOY
0618 PM MARINE TSTM WIND 7 SSE SAINT GEORGE ISLA 38.01N 76.45W
07/31/2019 M41 MPH ANZ537 MD BUOY
0620 PM TSTM WND DMG 5 WNW DEALE 38.82N 76.63W
07/31/2019 ANNE ARUNDEL MD 911 CALL CENTER
TREE DOWN ON WIRES NEAR THE INTERSECTION OF MD-408 MT
ZION MARLBORO ROAD AND MD-259 GREENOCK ROAD.
0630 PM FLOOD 2 S CHESAPEAKE BEACH 38.66N 76.53W
07/31/2019 CALVERT MD FIRE DEPT/RESCUE
5TH AND BAYSIDE CLOSED DUE TO FLOODING.
0636 PM MARINE TSTM WIND 2 ESE EASTPORT 38.96N 76.45W
07/31/2019 M44 MPH ANZ532 MD BUOY
&&
EVENT NUMBER LWX1905513 LWX1905514 LWX1905515 LWX1905543 LWX1905539
LWX1905519 LWX1905518 LWX1905540 LWX1905516 LWX1905520 LWX1905522
LWX1905517 LWX1905524 LWX1905521 LWX1905525 LWX1905523 LWX1905529
LWX1905528 LWX1905530 LWX1905526 LWX1905531 LWX1905533 LWX1905541
LWX1905532 LWX1905534 LWX1905527 LWX1905535 LWX1905536 LWX1905542
LWX1905537 LWX1905538
DHLocal storm report, Jul 31, 8:42 PM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
942 PM EDT WED JUL 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 SSE NASONS 38.23N 78.02W
07/31/2019 M1.00 INCH ORANGE VA BROADCAST MEDIA
&&
EVENT NUMBER LWX1905545
ADSLocal storm report, Jul 31, 8:48 PM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
948 PM EDT WED JUL 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 2 SE MASSANUTTEN 38.39N 78.71W
07/31/2019 ROCKINGHAM VA PUBLIC
TWO TREES DOWN ON A HOUSE ON FLOWER DRIVE.
&&
EVENT NUMBER LWX1905546
DHLocal storm report, Jul 31, 9:07 PM EST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1007 PM EDT WED JUL 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG 1 NE HARRISONBURG 38.45N 78.86W
07/31/2019 ROCKINGHAM VA 911 CALL CENTER
POWER LINE DOWN ACROSS THE ROADWAY AT THE INTERSECTION
OF ELIZABETH ST. AND MYRTLE ST. IN HARRISONBURG
0310 PM TSTM WND DMG 2 NNE CHRISTIAN 38.22N 79.21W
07/31/2019 AUGUSTA VA BROADCAST MEDIA
QUARTER SIZE HAIL AND SEVERAL TREES DOWN IN THE 300
BLOCK OF DRY BRANCH ROAD.
0310 PM HAIL 2 NNE CHRISTIAN 38.22N 79.21W
07/31/2019 E1.00 INCH AUGUSTA VA BROADCAST MEDIA
QUARTER SIZE HAIL AND SEVERAL TREES DOWN IN THE 300
BLOCK OF DRY BRANCH ROAD.
0320 PM HAIL 3 S WAGONER 39.49N 78.67W
07/31/2019 E1.00 INCH HAMPSHIRE WV TRAINED SPOTTER
0325 PM TSTM WND DMG 1 SE MASSANUTTEN 38.40N 78.72W
07/31/2019 ROCKINGHAM VA BROADCAST MEDIA
A FEW TREES DOWN ON LANIER LANE IN MASSANUTTEN, ONE
ONTO A RESIDENCE.
0335 PM TSTM WND DMG 2 SE MASSANUTTEN 38.39N 78.71W
07/31/2019 ROCKINGHAM VA PUBLIC
TWO TREES DOWN ON A HOUSE ON FLOWER DRIVE.
0345 PM TSTM WND DMG 3 SSW AYLOR 38.39N 78.31W
07/31/2019 MADISON VA 911 CALL CENTER
TREE DOWN IN THE 7100 BLOCK OF RUTH ROAD.
0403 PM FLOOD 1 WSW PETERSBURG 38.99N 79.15W
07/31/2019 GRANT WV 911 CALL CENTER
JOHNSON RUN RD. FLOODED NEAR THE INTERSECTION WITH
WOLVERTON MOUNTAIN RD.
0410 PM HAIL 1 W FREE UNION 38.16N 78.59W
07/31/2019 M0.88 INCH ALBEMARLE VA TRAINED SPOTTER
NICKEL SIZED HAIL
0415 PM TSTM WND DMG 2 N NORTH GARDEN 37.97N 78.63W
07/31/2019 ALBEMARLE VA 911 CALL CENTER
TREES DOWN ALONG US-29 SOUTHWEST OF THE CITY OF
CHARLOTTESVILLE.
0415 PM TSTM WND DMG 2 N RUCKERSVILLE 38.27N 78.37W
07/31/2019 GREENE VA 911 CALL CENTER
TREE DOWN IN THE 1800 BLOCK OF DAIRY ROAD.
0425 PM TSTM WND DMG CHARLOTTESVILLE 38.04N 78.49W
07/31/2019 CITY OF CHARLOTTES VA 911 CALL CENTER
MULTIPLE REPORTS OF TREES DOWN IN THE CITY OF
CHARLOTTESVILLE.
0427 PM TSTM WND DMG 2 WNW OLD SOMERSET 38.23N 78.25W
07/31/2019 ORANGE VA 911 CALL CENTER
TREE DOWN ON VA-609 SCUFFLETOWN ROAD NEAR SPRING BROOK
ROAD.
0430 PM TSTM WND DMG STONY POINT 38.11N 78.37W
07/31/2019 ALBEMARLE VA 911 CALL CENTER
SEVERAL TREES DOWN ON VA-20 IN NORTHEASTERN ALBEMARLE
COUNTY.
0433 PM TSTM WND DMG 3 WNW GORDONSVILLE 38.15N 78.24W
07/31/2019 ORANGE VA 911 CALL CENTER
TREE DOWN ON US-33 SPOTSWOOD TRAIL NEAR VA-645 MAGNOLIA
ROAD.
0436 PM TSTM WND DMG SOMERSET 38.25N 78.27W
07/31/2019 ORANGE VA CO-OP OBSERVER
LARGE MAPLE TREE SNAPPED OVER DRIVEWAY.
0444 PM TSTM WND DMG 1 SW NASONS 38.25N 78.04W
07/31/2019 ORANGE VA 911 CALL CENTER
TREE DOWN IN THE 11300 BLOCK OF VA-625 PORTER ROAD.
CORRECTED EVENT TIME.
0450 PM HAIL ORANGE 38.25N 78.11W
07/31/2019 E0.88 INCH ORANGE VA 911 CALL CENTER
UP TO NICKEL SIZE HAIL IN ORANGE.
0457 PM TSTM WND DMG 4 W LAHORE 38.19N 78.05W
07/31/2019 ORANGE VA 911 CALL CENTER
TREE DOWN IN THE 19000 BLOCK OF VA-612 MONROVIA ROAD.
0500 PM HAIL 2 SSE NASONS 38.23N 78.02W
07/31/2019 M1.00 INCH ORANGE VA BROADCAST MEDIA
0510 PM TSTM WND DMG PRINCE FREDERICK 38.55N 76.59W
07/31/2019 CALVERT MD 911 CALL CENTER
MULTIPLE REPORTS OF TREES DOWN IN PRINCE FREDERICK.
0510 PM TSTM WND DMG 1 S BELMONT 38.14N 77.86W
07/31/2019 SPOTSYLVANIA VA 911 CALL CENTER
TREE AND WIRES DOWN NEAR THE INTERSECTION OF BELMONT
ROAD AND SUNSET HARBOR BOULEVARD. CORRECTED EVENT TIME.
0529 PM TSTM WND DMG 3 NE HUNTINGTOWN 38.64N 76.57W
07/31/2019 CALVERT MD 911 CALL CENTER
TREE DOWN IN THE 5000 BLOCK OF HARDESTY ROAD. CORRECTED
EVENT TIME.
0542 PM TSTM WND DMG 3 NNW ALSOP 38.24N 77.67W
07/31/2019 SPOTSYLVANIA VA 911 CALL CENTER
TREE DOWN IN THE 10600 BLOCK OF VA-612 CATHARPIN ROAD.
CORRECTED EVENT TIME.
0545 PM TSTM WND DMG 2 S CHESAPEAKE BEACH 38.67N 76.53W
07/31/2019 CALVERT MD 911 CALL CENTER
TREE DOWN ON A HOUSE IN THE 4100 BLOCK OF SUMMER CITY
BOULEVARD.
0601 PM MARINE TSTM WIND 8 E SMITH ISLAND 37.97N 75.88W
07/31/2019 M51 MPH ANZ543 MD BUOY
0612 PM MARINE TSTM WIND 2 WSW PINEY POINT 38.13N 76.53W
07/31/2019 M45 MPH ANZ537 MD BUOY
0618 PM MARINE TSTM WIND 7 SSE SAINT GEORGE ISLA 38.01N 76.45W
07/31/2019 M41 MPH ANZ537 MD BUOY
0620 PM TSTM WND DMG 5 WNW DEALE 38.82N 76.63W
07/31/2019 ANNE ARUNDEL MD 911 CALL CENTER
TREE DOWN ON WIRES NEAR THE INTERSECTION OF MD-408 MT
ZION MARLBORO ROAD AND MD-259 GREENOCK ROAD.
0630 PM FLOOD 2 S CHESAPEAKE BEACH 38.66N 76.53W
07/31/2019 CALVERT MD FIRE DEPT/RESCUE
5TH AND BAYSIDE CLOSED DUE TO FLOODING.
0636 PM MARINE TSTM WIND 2 ESE EASTPORT 38.96N 76.45W
07/31/2019 M44 MPH ANZ532 MD BUOY
&&
EVENT NUMBER LWX1905513 LWX1905514 LWX1905515 LWX1905543 LWX1905519
LWX1905546 LWX1905518 LWX1905540 LWX1905516 LWX1905520 LWX1905522
LWX1905517 LWX1905524 LWX1905521 LWX1905525 LWX1905523 LWX1905529
LWX1905528 LWX1905530 LWX1905545 LWX1905526 LWX1905531 LWX1905533
LWX1905532 LWX1905534 LWX1905527 LWX1905535 LWX1905536 LWX1905542
LWX1905537 LWX1905538
DHDense Fog, Shenandoah
- When
- August 1, 2:00 AM EST to 8:00 AM EST
- Where
- Shenandoah forecast zone
- Reported by
- ASOS
- Coordinates
- 38.858, -78.571 (the zone’s center; the record gives no point)
Observations indicated that visibilities were reduced to a quarter of a mile or less in dense fog.
Dense Fog, Rockingham
- When
- August 1, 2:00 AM EST to 8:00 AM EST
- Where
- Rockingham forecast zone
- Reported by
- ASOS
- Coordinates
- 38.481, -78.872 (the zone’s center; the record gives no point)
Observations indicated that visibilities were reduced to a quarter of a mile or less in dense fog.
Dense Fog, Page
- When
- August 1, 2:00 AM EST to 8:00 AM EST
- Where
- Page forecast zone
- Reported by
- ASOS
- Coordinates
- 38.620, -78.484 (the zone’s center; the record gives no point)
Observations indicated that visibilities were reduced to a quarter of a mile or less in dense fog.
Dense Fog, Albemarle
- When
- August 1, 2:00 AM EST to 8:00 AM EST
- Where
- Albemarle forecast zone
- Reported by
- ASOS
- Coordinates
- 38.029, -78.477 (the zone’s center; the record gives no point)
Observations indicated that visibilities were reduced to a quarter of a mile or less in dense fog.
Dense Fog, Greene
- When
- August 1, 2:00 AM EST to 8:00 AM EST
- Where
- Greene forecast zone
- Reported by
- ASOS
- Coordinates
- 38.298, -78.467 (the zone’s center; the record gives no point)
Observations indicated that visibilities were reduced to a quarter of a mile or less in dense fog.
Dense Fog, Madison
- When
- August 1, 2:00 AM EST to 8:00 AM EST
- Where
- Madison forecast zone
- Reported by
- ASOS
- Coordinates
- 38.414, -78.279 (the zone’s center; the record gives no point)
Observations indicated that visibilities were reduced to a quarter of a mile or less in dense fog.
Dense Fog, Rappahannock
- When
- August 1, 2:00 AM EST to 8:00 AM EST
- Where
- Rappahannock forecast zone
- Reported by
- ASOS
- Coordinates
- 38.685, -78.159 (the zone’s center; the record gives no point)
Observations indicated that visibilities were reduced to a quarter of a mile or less in dense fog.
Dense Fog, Culpeper
- When
- August 1, 2:00 AM EST to 8:00 AM EST
- Where
- Culpeper forecast zone
- Reported by
- ASOS
- Coordinates
- 38.486, -77.956 (the zone’s center; the record gives no point)
Observations indicated that visibilities were reduced to a quarter of a mile or less in dense fog.
Dense Fog, Southern Fauquier
- When
- August 1, 2:00 AM EST to 8:00 AM EST
- Where
- Southern Fauquier forecast zone
- Reported by
- ASOS
- Coordinates
- 38.739, -77.809 (the zone’s center; the record gives no point)
Observations indicated that visibilities were reduced to a quarter of a mile or less in dense fog.
Dense Fog, Prince William
- When
- August 1, 2:00 AM EST to 8:00 AM EST
- Where
- Prince William forecast zone
- Reported by
- ASOS
Observations indicated that visibilities were reduced to a quarter of a mile or less in dense fog.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Kentucky, August 1, 20191 death · 1 event
- Flash Flooding in Kansas, August 1 to 2, 2019$755,000 · 15 events
- Flooding in New York, August 1 to 24, 2019$710,000 · 7 events
- Flash Flood and Hail in Virginia, August 1 to 2, 2019$260,000 · 2 in hail · 18 events
- Flash Flood in South Dakota, August 1 to 2, 20192 injured · $250,000 · 1 event
- Hail and Damaging Winds in Georgia, August 1, 2019$134,000 · 1 in hail · 13 events
- Flooding in South Dakota, August 1 to 31, 2019$160,000 · 5 events
- Flash Flooding and Hail in Colorado, August 1, 2019$95,000 · 1.75 in hail · 9 events
- Flooding in South Dakota, August 1 to 31, 2019$80,000 · 10 events
- Flash Flood and Damaging Winds in North Carolina, August 1, 2019$52,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Delaware, August 1, 20192 injured · 1 in hail · 11 events
- Flash Flood and Flooding in Ohio, August 1, 2019$18,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 849231, 849232, 849233, 849234, 849235, 849236, 849237, 849238, 849239, 849240.